- 31 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
In a case series, four patients (one male and 3 females) aged 37-62 years were described, who developed diabetic ketoacidosis following treatment with canagliflozin or dapagliflozin [routes not stated].
Patient 1: A 48-year-old man developed diabetic ketoacidosis (DKA) following treatment with canagliflozin. The man, who was diagnosed with type 2 diabetes mellitus in 2009, presented to a hospital in June 2014 due to abdominal pain. Approximately one week prior to admission, he started receiving treatment with canagliflozin 300mg daily. His concurrent medications included metformin and liraglutide. His pre-admission Hb A1c was found to be 11%. Subsequent laboratory examination revealed blood glucose 266 mg/dL, beta-hydroxybutyrate 7.03 mmol/L, anion gap 21 mEq/L, bicarbonate...
- Kum-Nji JS, et al. Hyperglycemic, high anion-gap metabolic acidosis in patients receiving SGLT-2 inhibitors for diabetes management. Journal of Diabetes and its Complications 31: 611-614, No. 3, Mar 2017. Available from: URL: http://doi.org/10.1016/j.jdiacomp.2016.11.004 - USACrossRefPubMedGoogle Scholar